Share This Article
There’s a lot of debate surrounding antidepressants and weight loss. Some people claim that antidepressants cause weight loss, while others say they don’t. So, what’s the truth?
Checkout this video:
There is a lot of debate surrounding the topic of antidepressants and weight loss. Some people believe that antidepressants can cause weight loss, while others believe that they can actually lead to weight gain. The truth is that it really depends on the individual. Some people may experience weight loss while taking antidepressants, while others may experience weight gain. There is no one-size-fits-all answer to this question.
There are a variety of factors that can affect weight loss or gain while taking antidepressants, such as the type of antidepressant, dosage, and individual physiology. It’s important to remember that everyone is different and will respond to medications differently. If you’re concerned about your weight while taking antidepressants, talk to your doctor about your options.
What are antidepressants?
Antidepressants are a type of medication used to treat depression, anxiety, and other mental health conditions. They can also be used to treat other conditions such as chronic pain. Antidepressants work by increasing the levels of certain chemicals in the brain, which can improve mood and alleviate symptoms.
Side effects of antidepressants
Most people who take antidepressants don’t experience any weight loss. In fact, some may even gain weight. This is because the medication can cause increased appetite or make you feel fuller longer.
Weight loss is generally not considered a side effect of antidepressant medications, but it can occur in some people. If you’re concerned about your weight while taking antidepressants, talk to your doctor. They can help you create a plan to manage any potential weight gain.
Weight loss and antidepressants
While many people experience weight gain as a side effect of antidepressant medication, some people may lose weight. Weight loss is more common with certain types of antidepressants, such as bupropion (Wellbutrin).
Bupropion is an antidepressant that can also help people quit smoking. It’s thought to work by increasing levels of norepinephrine and dopamine in the brain. These are neurotransmitters that affect mood and appetite.
A review of 24 studies found that people taking bupropion lost an average of 2.6% of their body weight over 12 weeks. That’s about 3 pounds (1.3 kg) for a 150-pound (68-kg) person (1).
Other antidepressants that may cause weight loss include:
While these medications may cause weight loss, they’re not always the most effective option for treating obesity or other eating disorders. If you’re struggling to lose weight, talk to your doctor about other options, such as lifestyle changes or other medications.
Do antidepressants cause weight loss?
It is common for people to experience weight loss when they first start taking antidepressants. This is because when your body adjusts to the medication, your metabolism may change. Weight loss may also be a side effect of other medications you are taking.
Weight loss as a side effect of antidepressants
While weight loss is a side effect of some antidepressants, it is not a common one. According to the Mayo Clinic, most people who take antidepressants gain weight. If you are concerned about weight gain, speak to your doctor about which antidepressant may be right for you.
Weight loss as a result of taking antidepressants
Although weight loss is a potential side effect of taking antidepressants, it is not a common one. In fact, most people who take antidepressants gain weight.
There are a variety of reasons why antidepressants might cause weight loss. For example, some types of antidepressants can cause nausea, which can lead to weight loss if you lose your appetite or vomit regularly. Other antidepressants may increase your metabolism or affect how your body absorbs and stores fat.
If you are concerned about gaining weight while taking antidepressants, talk to your doctor about other options. Some antidepressant medications are less likely to cause weight gain than others. And there are a variety of other treatment options for depression that do not involve taking medication, such as therapy or lifestyle changes.
It is clear that there is no one-size-fits-all answer to the question of whether or not antidepressants cause weight loss. While some people may experience a decrease in appetite and consequent weight loss when taking these medications, others may find that their appetite increases, leading to weight gain.
There are a variety of factors that may influence how an individual responds to antidepressants with regards to weight, including the specific medication being taken, the dosage, and the person’s individual physiology and metabolism. If you are concerned about your weight while taking antidepressants, speak to your doctor about ways to manage your weightloss (or gain).